Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Anyone have experience in coming off Paxil?

Posted by   + Show Post

I have been on Paxil for 5 years.  I have been weaning myself off as per my doctor's instructions but the withdrawal effects are horrible!  I am dizzy, headaches, nauseated, etc.  Anyone have any experience with coming off Paxil?  How long did the withdrawals last and how did you get through it? 

by on Jan. 28, 2013 at 11:10 PM
Replies (11-20):
KALmommy
by on Jan. 29, 2013 at 12:10 AM

Wow!  That is scary!  My dreams have been more vivid and definitely scarier than in the past but I didn't even think about it being part of the withdrawals.  All of this just confirms that I definitely need to get off this drug!


Quoting Anonymous:

This is my story: I had a baby @ 20, the father of my baby beat me when I was pregnant...yes it was just as horrible as it sounds butI it took one time and he was gone, got ppo he went to jail, not in my kids life at all, never has been never will be. I didn't have postpartum issues, I didn't get on it until my son was 6 mos old and it was because I was working full time going to college pt time and raising and paying for him myself. I took it for about a month then I just stopped, cold turkey!!!! This is where it gets really bad... One day I was watching tv through the day and all of a sudden everything went black, it came in slowly from the sides until I was in complete darkness. I blinked and then kinda screamed and it took about 5 mins for me to see again. The worst was the dreams I would have. I dreampt that I hid under stairwells and watched people walk down and when they would round the corner I would slit their throats with a big knife and it was like being in a real life horror movie, it felt so real that when I woke I was beyond scared. I had a friend who quit cold too and had a severe breakdown and had to leave her dorm. :(



afwifeandmommy3
by on Jan. 29, 2013 at 12:14 AM
It's scary . If my kids where older I would but they are to little . I chose to stay on to avoid disrupting there life and my nephew who I have custody of . Eventually I will kick this absolutly addicting drug
Posted on CafeMom Mobile
Anonymous
by Anonymous on Jan. 29, 2013 at 12:17 AM
I second that! :) Good luck, be strong. You can make your life awesome...do it. :)


Quoting KALmommy:

Wow!  That is scary!  My dreams have been more vivid and definitely scarier than in the past but I didn't even think about it being part of the withdrawals.  All of this just confirms that I definitely need to get off this drug!



Quoting Anonymous:

This is my story: I had a baby @ 20, the father of my baby beat me when I was pregnant...yes it was just as horrible as it sounds butI it took one time and he was gone, got ppo he went to jail, not in my kids life at all, never has been never will be. I didn't have postpartum issues, I didn't get on it until my son was 6 mos old and it was because I was working full time going to college pt time and raising and paying for him myself. I took it for about a month then I just stopped, cold turkey!!!! This is where it gets really bad... One day I was watching tv through the day and all of a sudden everything went black, it came in slowly from the sides until I was in complete darkness. I blinked and then kinda screamed and it took about 5 mins for me to see again. The worst was the dreams I would have. I dreampt that I hid under stairwells and watched people walk down and when they would round the corner I would slit their throats with a big knife and it was like being in a real life horror movie, it felt so real that when I woke I was beyond scared. I had a friend who quit cold too and had a severe breakdown and had to leave her dorm. :(





KALmommy
by on Jan. 29, 2013 at 12:18 AM

Thanks!  I think I'm gonna need a lot of support here :)


Quoting Anonymous:

I second that! :) Good luck, be strong. You can make your life awesome...do it. :)


Quoting KALmommy:

Wow!  That is scary!  My dreams have been more vivid and definitely scarier than in the past but I didn't even think about it being part of the withdrawals.  All of this just confirms that I definitely need to get off this drug!



Quoting Anonymous:

This is my story: I had a baby @ 20, the father of my baby beat me when I was pregnant...yes it was just as horrible as it sounds butI it took one time and he was gone, got ppo he went to jail, not in my kids life at all, never has been never will be. I didn't have postpartum issues, I didn't get on it until my son was 6 mos old and it was because I was working full time going to college pt time and raising and paying for him myself. I took it for about a month then I just stopped, cold turkey!!!! This is where it gets really bad... One day I was watching tv through the day and all of a sudden everything went black, it came in slowly from the sides until I was in complete darkness. I blinked and then kinda screamed and it took about 5 mins for me to see again. The worst was the dreams I would have. I dreampt that I hid under stairwells and watched people walk down and when they would round the corner I would slit their throats with a big knife and it was like being in a real life horror movie, it felt so real that when I woke I was beyond scared. I had a friend who quit cold too and had a severe breakdown and had to leave her dorm. :(







bribabyfever7
by on Jan. 29, 2013 at 1:19 AM
Let me just say this coming off Paxil is the worst.



I was scared I thought I was going to have a heart attack for a few weeks straight i felt my heart beating constantly day and night MUCH worse then the normal fore because i usu. Always feel and hear it . (Anxiety/high alertness..../stress....)



It was the worst feeling.... and i told my dr and he looked at me like i was freakin crazy for asking if other people feel this way coming off it.... jeeze. Glad to know a lot of people have severe withdrawal frm it

.
Posted on the NEW CafeMom Mobile
Anonymous
by Anonymous on Jan. 29, 2013 at 1:36 AM

 I was horrible on paxil, was suicidal had black out, ect. And the withdraws i had when i stopped myself from taking it was horrible felt like i was dying half the time or my head was just going to implode. I'm on Prozac now and it's a miracle drug for me.

lyrick24
by Ruby Member on Jan. 29, 2013 at 4:34 AM

 i came off of paxil after taking it about five years and it was hard. are they putting you on another antidepressant. i had to gradually wean myself off of it. you can do this. hang in there momma. it was the best thing i ever done for myself because paxil had alot of side effects for me.

Tracys2
by Gold Member on Jan. 29, 2013 at 7:58 AM

I left mine (low-to-medium dose) at a friend's house in England (I'm American) and didn't bring a prescription with me for the last couple days. It was awful. I'm sure most of the effects seemed like jet lag, but I think I actually called a hotline midway during the process because I was as close to suicidal as I had ever been. For me, I think it lasted 2 weeks, but it was 2 weeks of crying all the time, despair, etc. I almost got fired from work.I did start another drug (remeron I think) a few days after, because I was switching after the trip anyway, but there were a few days between when I was travelling and getting the new prescription filled.

TS9509
by Member on Jan. 29, 2013 at 8:10 AM
Good luck!!


Quoting KALmommy:

That is EXACTLY how I feel!  I have heard it isn't bad coming off it if you are going on something else but I am stopping completely.  Good luck with it if you decide to come off again!



Quoting TS9509:

I was on it for over a year and tried to come off of it and it was the worst thing in the world!! I was dizzy, tired, sick at my stomach and just felt like poop all the time. I didn't go onto another med but instead ended back up on Paxil just a lower dose than before. My doctor wants us to try again with coming off Paxil and getting in something else but I don't know if I can handle that again.





Posted on CafeMom Mobile
matreshka
by Ruby Member on Jan. 29, 2013 at 9:09 AM

I had the same side effects, it lasted me about 2 weeks.  I just had to keep telling myself it will be temporary and I would be feeling better without it soon.  For me,  being on paxil was awful.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)